Alert archive / Washington / River Flood Warnings in 2012

River Flood Warning 14, NWS Seattle, WA

February 22, 2012Lewis County, Washington

NWS Seattle, WA issued this river flood warning at Feb 22, 2012, 9:16 AM PST for Lewis County, Washington. It took effect at Feb 22, 2012, 9:55 AM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2012, 9:16 AM PST (17:16 UTC)
In effect from
Feb 22, 2012, 9:55 AM PST
Expired
Feb 23, 2012, 3:43 AM PST
In force
18 hr
Issued by
NWS Seattle, WA
Flood severity
Minor

County Lewis County, WA

The radar

The Portland,OR radar (KRTX), 106 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Newaukum River near Chehalis (NEWW1).

Action stage
200.5 ft
Minor stage
202.5 ft
Moderate stage
204.5 ft
Major stage
205.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12025000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WGUS46 KSEW 221716
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
916 AM PST WED FEB 22 2012

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...

  NEWAUKUM R NR CHEHALIS AFFECTING LEWIS COUNTY.

.FLOOD BULLETIN NO. 12

HEAVY RAIN TUESDAY THROUGH THIS MORNING WILL DRIVE THE NEWAUKUM RIVER
ABOVE FLOOD STAGE AROUND NOON. SHOWERS WILL BE ENDING THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC041-230216-
/O.NEW.KSEW.FL.W.0014.120222T1755Z-120223T0759Z/
/NEWW1.1.ER.120222T1755Z.120222T2105Z.120222T2259Z.NO/
916 AM PST WED FEB 22 2012

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEWAUKUM R NR CHEHALIS
* UNTIL THIS EVENING.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 10 AM 
  WEDNESDAY AND CREST NEAR 10.7 FEET AROUND 1 PM WEDNESDAY. THE RIVER
  WILL FALL BELOW FLOOD STAGE EARLY THIS AFTERNOON.
* IMPACT...AT 10.5 FEET...FLOOD WATERS WILL INUNDATE MANY ROADS AND 
  RESIDENTIAL AND COMMERCIAL AREAS ALONG THE NEWAUKUM RIVER AND ITS 
  FORKS.  FLOODING IN SOME AREAS MAY BE DEEP AND HAZARDOUS ESPECIALLY
  NEAR RIVERS. IMPACTED ROADWAYS AND SURROUNDING AREAS INCLUDE 
  JACKSON HWY. AND TUNE...RUSH...SOMMERVILLE...GRIEL...HAMILTON...
  TAUSCHER...GUERRIER...KIRKLAND...MACOMBER...RICE...SENN...LUCAS 
  CREEK...MIDDLE FORK AND NORTH FORK ROADS.  A STAGE OF 10.5 ON THE 
  NEWAUKUM ROUGHLY CORRESPONDS TO PHASE 2 FLOOD IN THE LEWIS COUNTY 
  FLOOD SYSTEM.

$$

WEATHER.GOV/SEATTLE
JBB
3 follow-up statements
331 
WGUS86 KSEW 222324
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
324 PM PST WED FEB 22 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  PUYALLUP RIVER NEAR ORTING AFFECTING PIERCE COUNTY. 
  COWLITZ RIVER AT RANDLE AFFECTING LEWIS COUNTY. 
  NEWAUKUM R NR CHEHALIS AFFECTING LEWIS COUNTY. 
 
.FLOOD BULLETIN NO. 15

                SOUTH WEST REGION

THE HEAVY RAIN IS OVER AND JUST SHOWERS REMAIN WITH LOWERING SNOW
LEVEL TO AROUND 2500 FEET. UPPER REACHES OF RIVERS HAVE CRESTED BUT
SOME LOWER REACHES WILL CREST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC053-230724-
/O.EXT.KSEW.FL.W.0007.000000T0000Z-120223T1657Z/
/ORTW1.1.ER.120222T1239Z.120222T1745Z.120223T0757Z.NO/
324 PM PST WED FEB 22 2012

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE PUYALLUP RIVER NEAR ORTING
* UNTIL THURSDAY MORNING. 
* AT  2:45 PM WEDNESDAY THE FLOW WAS 5110 CFS. 
* FLOOD FLOW IS 4500 CFS. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AT 7850 CFS AND WILL CONTINUE TO
  FALL TO BELOW FLOOD FLOW TONIGHT.
* IMPACT...AT 4500 CFS...THE PUYALLUP RIVER WILL FLOOD SOME AREAS 
  ALONG THE UPPER PUYALLUP RIVER ABOVE ORTING.  AREAS INCLUDE BUT ARE
  NOT LIMITED TO THE NEADHAM ROAD VICINITY...ORVILLE ROAD EAST 
  VICINITY IN AREAS SOUTH OF BROOKS ROAD EAST AND NORTH OF ELECTRON 
  ROAD...AND THE COUNTRY SUBDIVISION/TOMOLLA TREE FARM VICINITY.

$$

WAC041-230724-
/O.EXT.KSEW.FL.W.0016.120222T2355Z-120223T0958Z/
/RAWW1.1.ER.120222T2355Z.120223T0000Z.120223T0058Z.NO/
324 PM PST WED FEB 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE COWLITZ RIVER AT RANDLE
* FROM 4 PM WEDNESDAY UNTIL LATE TONIGHT.
* AT  3:00 PM WEDNESDAY THE STAGE WAS 17.1 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 5 PM 
  WEDNESDAY AND CREST NEAR FLOOD STAGE AROUND 6 PM WEDNESDAY. THE
  RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 18.0 FEET...THE COWLITZ RIVER WILL CAUSE MINOR FLOODING 
  FROM THE VICINITY OF RANDLE DOWNSTREAM THROUGH RIFFE LAKE...
  COVERING NEARBY FARM LANDS AND SEVERAL ROADS.

$$

WAC041-230724-
/O.EXT.KSEW.FL.W.0014.000000T0000Z-120223T1742Z/
/NEWW1.1.ER.120222T1854Z.120223T0000Z.120223T0842Z.NO/
324 PM PST WED FEB 22 2012

...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NEWAUKUM R NR CHEHALIS
* UNTIL THURSDAY MORNING. 
* AT  2:45 PM WEDNESDAY THE STAGE WAS 11.0 FEET. 
* FLOOD STAGE IS 10.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CRESSTING NOW NEAR 11.0 FEET. THE RIVER
  WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING.
* IMPACT...AT 10.5 FEET...FLOOD WATERS WILL INUNDATE MANY ROADS AND 
  RESIDENTIAL AND COMMERCIAL AREAS ALONG THE NEWAUKUM RIVER AND ITS 
  FORKS.  FLOODING IN SOME AREAS MAY BE DEEP AND HAZARDOUS ESPECIALLY
  NEAR RIVERS. IMPACTED ROADWAYS AND SURROUNDING AREAS INCLUDE 
  JACKSON HWY. AND TUNE...RUSH...SOMMERVILLE...GRIEL...HAMILTON...
  TAUSCHER...GUERRIER...KIRKLAND...MACOMBER...RICE...SENN...LUCAS 
  CREEK...MIDDLE FORK AND NORTH FORK ROADS.  A STAGE OF 10.5 ON THE 
  NEWAUKUM ROUGHLY CORRESPONDS TO PHASE 2 FLOOD IN THE LEWIS COUNTY 
  FLOOD SYSTEM.

$$

WEATHER.GOV/SEATTLE
JBB
087 
WGUS86 KSEW 230527
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
927 PM PST WED FEB 22 2012

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  PUYALLUP RIVER NEAR ORTING AFFECTING PIERCE COUNTY.
  COWLITZ RIVER AT RANDLE AFFECTING LEWIS COUNTY.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...

  NEWAUKUM R NR CHEHALIS AFFECTING LEWIS COUNTY. 
 
.FLOOD BULLETIN NO. 17

                SOUTH WEST REGION

THE UPPER REACHES OF WESTERN WASHINGTON RIVERS CRESTED EARLIER TODAY.
THE LOWER REACHES OF THE RIVERS WILL CREST TONIGHT THROUGH THURSDAY
MORNING AS THE CRESTS CONTINUE TO MOVE DOWNSTREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC053-230557-
/O.CAN.KSEW.FL.W.0007.000000T0000Z-120223T1657Z/
/ORTW1.1.ER.120222T1239Z.120222T1745Z.120223T0111Z.NO/
927 PM PST WED FEB 22 2012

  THE PUYALLUP RIVER NEAR ORTING
* AT  7:45 PM WEDNESDAY THE FLOW WAS 4030 CFS. 
* FLOOD FLOW IS 4500 CFS. 
* FELL BELOW FLOOD FLOW THIS EVENING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE AT 5 PM WEDNESDAY AND 
  WILL CONTINUE TO FALL.
* IMPACT...AT 4000 CFS...THE PUYALLUP RIVER WILL LOCALLY SPILL OVER 
  ITS BANKS.

$$

WAC041-230557-
/O.CAN.KSEW.FL.W.0016.000000T0000Z-120223T0958Z/
/RAWW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 PM PST WED FEB 22 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE COWLITZ RIVER AT RANDLE
* AT  9:00 PM WEDNESDAY THE STAGE WAS 17.3 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER CRESTED ABOUT A HALF FOOT BELOW FLOOD STAGE
  EARLY THIS EVENING...AND IT WILL CONTINUE TO FALL.

$$

WAC041-231327-
/O.CON.KSEW.FL.W.0014.000000T0000Z-120223T1742Z/
/NEWW1.1.ER.120222T1854Z.120222T2330Z.120223T0842Z.NO/
927 PM PST WED FEB 22 2012

THE FLOOD WARNING CONTINUES FOR
  THE NEWAUKUM RIVER NEAR CHEHALIS
* FROM 11 AM WEDNESDAY UNTIL THURSDAY MORNING.
* AT  8:45 PM WEDNESDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 10.5 FEET. 
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 10.5 FEET...FLOOD WATERS WILL INUNDATE MANY ROADS AND 
  RESIDENTIAL AND COMMERCIAL AREAS ALONG THE NEWAUKUM RIVER AND ITS 
  FORKS. FLOODING IN SOME AREAS MAY BE DEEP AND HAZARDOUS ESPECIALLY
  NEAR RIVERS. IMPACTED ROADWAYS AND SURROUNDING AREAS INCLUDE 
  JACKSON HIGHWAY. AND TUNE...RUSH...SOMMERVILLE...GRIEL...
  HAMILTON...TAUSCHER...GUERRIER...KIRKLAND...MACOMBER...
  RICE...SENN...LUCAS CREEK...MIDDLE FORK AND NORTH FORK ROADS. A
  STAGE OF 10.5 ON THE NEWAUKUM ROUGHLY CORRESPONDS TO PHASE 2 FLOOD
  IN THE LEWIS COUNTY FLOOD SYSTEM.

$$

MCDONNAL
WEATHER.GOV/SEATTLE
553 
WGUS86 KSEW 231143
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
343 AM PST THU FEB 23 2012

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SNOHOMISH RIVER AT SNOHOMISH AFFECTING SNOHOMISH COUNTY.
  SNOQUALMIE RIVER NEAR THE FALLS AFFECTING KING COUNTY.
  NEWAUKUM RIVER NEAR CHEHALIS AFFECTING LEWIS COUNTY.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  SNOQUALMIE RIVER NEAR CARNATION AFFECTING KING COUNTY. 
  GREEN RIVER NEAR AUBURN AFFECTING KING COUNTY. 
 
.FLOOD BULLETIN NO. 18

MODERATE FLOODING CONTINUES ON THE LOWER REACH OF THE SNOQUALMIE
RIVER...AND MINOR FLOODING WILL CONTINUE ALONG A REACH OF THE GREEN
RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC061-231213-
/O.CAN.KSEW.FL.W.0013.000000T0000Z-120224T2024Z/
/SNAW1.1.ER.120223T0111Z.120223T0230Z.120223T0325Z.NO/
343 AM PST THU FEB 23 2012

THE FLOOD WARNING HAS ENDED FOR
  THE SNOHOMISH RIVER AT SNOHOMISH
* AT  2:30 AM THURSDAY THE STAGE WAS 22.9 FEET. 
* FLOOD STAGE IS 25.0 FEET. 
* FELL BELOW FLOOD STAGE YESTERDAY EVENING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE AT 8 PM WEDNESDAY 
  EVENING AND WILL CONTINUE TO FALL.

$$

WAC033-231213-
/O.CAN.KSEW.FL.W.0005.000000T0000Z-120223T1424Z/
/SQUW1.1.ER.120222T0746Z.120222T1945Z.120223T0135Z.NO/
343 AM PST THU FEB 23 2012

  THE SNOQUALMIE RIVER NEAR THE FALLS
* AT  2:30 AM THURSDAY THE FLOW WAS 12600 CFS. 
* FLOOD FLOW IS 20000 CFS. 
* FELL BELOW FLOOD FLOW YESTERDAY EVENING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE AT 6 PM WEDNESDAY AND 
  WILL CONTINUE TO FALL.

$$

WAC033-232043-
/O.EXT.KSEW.FL.W.0006.000000T0000Z-120224T0920Z/
/CRNW1.2.ER.120222T1050Z.120223T0530Z.120223T2120Z.NO/
343 AM PST THU FEB 23 2012

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE SNOQUALMIE RIVER NEAR CARNATION
* UNTIL LATE TONIGHT. 
* AT  2:30 AM THURSDAY THE STAGE WAS 56.6 FEET. 
* FLOOD STAGE IS 54.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 57.0 FEET AT 9 PM WEDNESDAY AND 
  WILL CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY THIS AFTERNOON.
* IMPACT...AT 56.0 FEET...THE SNOQUALMIE RIVER WILL CAUSE WIDESPREAD 
  FLOODING FROM FALL CITY DOWNSTREAM THROUGH CARNATION AND DUVALL...
  INUNDATING MUCH OF THE FARM LAND AND NUMEROUS ROADS.

$$

WAC033-232043-
/O.CON.KSEW.FL.W.0015.000000T0000Z-120225T1034Z/
/AUBW1.1.ER.120223T0104Z.120223T1015Z.120224T2234Z.NO/
343 AM PST THU FEB 23 2012

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER NEAR AUBURN
* UNTIL LATE FRIDAY NIGHT. 
* AT  3:15 AM THURSDAY THE FLOW WAS 9920 CFS. 
* FLOOD FLOW IS 9000 CFS. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* IMPACT...AT 9000 CFS...THE GREEN RIVER WILL FLOOD LOW AREAS OF THE 
  MIDDLE GREEN RIVER VALLEY WITH WATER OVER SOUTHEAST GREEN VALLEY
  ROAD. SOME BACKWATER INUNDATION IS POSSIBLE IN LOWER MILL CREEK
  BASIN BETWEEN AUBURN AND KENT. A FLOW OF 9000 CFS FEET ON THE GREEN
  RIVER CORRESPONDS TO A PHASE 3 FLOOD IN THE KING COUNTY FLOOD
  SYSTEM.

$$

WAC041-231213-
/O.CAN.KSEW.FL.W.0014.000000T0000Z-120223T1742Z/
/NEWW1.1.ER.120222T1854Z.120222T2330Z.120223T0256Z.NO/
343 AM PST THU FEB 23 2012

THE FLOOD WARNING HAS ENDED FOR
  THE NEWAUKUM RIVER NEAR CHEHALIS
* AT  2:45 AM THURSDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 10.5 FEET. 
* FELL BELOW FLOOD STAGE YESTERDAY EVENING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE AT 7 PM WEDNESDAY 
  EVENING AND WILL CONTINUE TO FALL.

$$

MCDONNAL
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:00 AM PST, 5 hours 16 minutes earlier.

Area forecast discussion, Feb 22, 4:00 AM PST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
400 AM PST WED FEB 22 2012

.SYNOPSIS...A COLD FRONT WILL SAG SOUTH THROUGH THE AREA EARLY TODAY
WITH RAIN CHANGING TO SHOWERS. HIGH PRESSURE WILL GIVE DRY WEATHER
THURSDAY. A FRONTAL SYSTEM WILL BRING MORE RAIN FRIDAY INTO FRIDAY
NIGHT. A COLD UPPER TROUGH WILL SETTLE OVER THE AREA FOR THE WEEKEND
INTRODUCING THE CHANCE FOR LOWLAND SNOW SHOWERS.

&&

.SHORT TERM...HARD TO PICK UP THE COLD FRONT ON THE SATELLITE
IMAGERY BUT THE WSR-88D SHOWS THE FRONT NEAR THE EAST ENTRANCE OF
THE STRAIT AT 11Z. COLD FRONT WILL CONTINUE TO DROP SOUTH EARLY THIS
MORNING BRINGING ABOUT AN END TO THE STEADY PRECIPITATION. NOT MUCH
IN THE WAY OF SHOWER ACTIVITY BEHIND THE FRONT FOR THE LOWLANDS AS A
WEAK UPPER LEVEL RIDGE STARTS TO BUILD OFFSHORE AND THE FLOW ALOFT
BECOMES MORE NORTHWESTERLY. MOST OF THE SHOWER ACTIVITY WILL BE
FOCUSED IN THE PUGET SOUND CONVERGENCE ZONE THAT DEVELOPS OVER
SNOHOMISH COUNTY BUT WITH THE STRONG FLOW ALOFT EXPECT THIS FEATURE
TO GET PUSHED INTO THE CASCADES. SNOW LEVELS...WHICH STUBBORNLY HELD
AROUND THE 4000-5000 FOOT RANGE IN THE CASCADES OVERNIGHT WILL DROP
TO AROUND 2500 FEET BY THIS EVENING. OROGRAPHIC FLOW INTO THE
CASCADES WILL WEAKEN BUT 850 MB WINDS REMAINING IN THE 30-40 KNOT
RANGE TODAY. WILL STAY WITH THE SNOW ADVISORY FOR THE CASCADES WITH
THE CENTRAL CASCADES POSSIBLY GETTING AS MUCH AS A FOOT OF NEW SNOW
BY MIDNIGHT TONIGHT. THE HIGHEST ACCUMULATIONS WILL BE BETWEEN
STEVENS AND SNOQUALMIE PASS WHERE THE PUGET SOUND CONVERGENCE ZONE
SETS UP.

UPPER LEVEL RIDGE CONTINUES TO BUILD OFFSHORE TONIGHT WITH SURFACE
HIGH PRESSURE BUILDING INTO WESTERN WASHINGTON. THE COMBINATION OF
THESE TWO FACTORS WILL BRING ABOUT AN END TO THE SHOWER ACTIVITY FOR
THE LOWLANDS. 850 MB WINDS STILL AROUND 30 KNOTS THIS EVENING INTO
THE CASCADES SO WILL KEEP THE SNOW ADVISORY GOING UNTIL MIDNIGHT
TONIGHT. OROGRAPHIC FLOW WEAKENING AFTER MIDNIGHT INTO THURSDAY
MORNING.

A LITTLE BREAK IN THE ACTION ON THURSDAY WITH THE UPPER LEVEL RIDGE
OFFSHORE AND SURFACE HIGH PRESSURE OVER THE AREA. THE BREAK WILL BE
SHORT LIVE AS THE NEXT SYSTEM TO REACH THE AREA APPROACHES THURSDAY
NIGHT. WARM FRONT BRUSHES BY WESTERN WASHINGTON LATER THURSDAY NIGHT
INTO FRIDAY MORNING WITH THE PRECIPITATION OUT AHEAD OF THE TRAILING
COLD FRONT SPREADING ACROSS THE AREA BY NOON FRIDAY. COLD FRONT
MOVING THROUGH WESTERN WASHINGTON FRIDAY NIGHT. SNOW LEVELS SHOULD
REMAIN BELOW PASS LEVELS AHEAD AND WITH THE FRONT. THIS SYSTEM HAS
THE POTENTIAL TO BE A BIG SNOW PRODUCER FOR THE MOUNTAINS. FELTON

.LONG TERM...EXTENDED MODELS IN GOOD AGREEMENT AGAIN THIS MORNING
WITH A COOL UPPER LEVEL TROUGH MOVING INTO WESTERN WASHINGTON BEHIND
THE COLD FRONT LATE FRIDAY NIGHT INTO THE WEEKEND. NO REAL ORGANIZED
SYSTEM MOVING INTO THE AREA BUT WITH THE UNSTABLE AIR MASS SHOWERS
WILL POP UP ESPECIALLY DURING THE DAYLIGHT HOURS. 1000-850 MB
THICKNESS VALUES START OUT OVER 1300 METERS BUT BY SATURDAY NIGHT
DROP BELOW 1300 METERS AND STAY BELOW 1300 METERS THROUGH MONDAY.
BOTH THE ECMWF AND THE GFS SHOW A TROUGH AXIS MOVING THROUGH WESTERN
WASHINGTON SUNDAY AFTERNOON. THIS COULD HELP FOCUS THE SHOWER
ACTIVITY AT THAT TIME. CURRENT FORECAST HAS A BROAD BRUSH CHANCE OF
RAIN AND SNOW SHOWERS FOR THE LOWLANDS. WILL STAY WITH THAT IDEA IN
THE MORNING PACKAGE. MODEL SOLUTIONS START TO DIVERGE ON DAY 7 WITH
THE ECMWF BRINGING ANOTHER FRONT INTO THE AREA WHILE THE GFS IS
STRONGER WITH THE UPPER LEVEL RIDGING AND KEEPS THE FRONT OFFSHORE.
WILL CONTINUE THE CHANCE POPS FORECAST FOR DAY 7. FELTON

&&

.HYDROLOGY...PRECIPITATION TOTALS OVER THE WEST SLOPES OF THE
CENTRAL CASCADES FOR THE STORM SO FAR RANGE GENERALLY FROM 3 TO 7
INCHES. PRECIPITATION AMOUNTS OVER THE NORTH CASCADES AND OLYMPICS
HAVE BEEN LESS...MOSTLY IN THE 2 TO 5 INCH RANGE. THE SNOW LEVEL HAS
BEEN IN THE 4000 TO 6000 FT RANGE.

ANOTHER 1 TO 3 INCHES OF PRECIPITATION IS LIKELY THROUGH THIS
MORNING -- AGAIN FOCUSED OVER THE CENTRAL CASCADES -- AS THE BAND OF
HEAVIEST PRECIPITATION GRADUALLY SHIFTS SOUTH OF THE FORECAST AREA.
IN ADDITION THE SNOW LEVEL WILL FALL TO AROUND 2500 FT LATE TODAY.
THE DECREASING RAINFALL AND LOWERING SNOW LEVEL WILL ALLOW THE UPPER
REACHES OF MOST RIVERS TO CREST THIS MORNING...AND CRESTS WILL FLOW
DOWNSTREAM LATER TODAY AND TONIGHT.

THE RIVERS FLOWING OFF THE WEST SLOPES OF THE CENTRAL CASCADES HAVE
RISEN MOST SHARPLY. THE PILCHUCK...STILLAGUAMISH...TOLT...AND
SNOQUALMIE RIVERS HAVE REACHED FLOOD STAGE. FLOOD WARNINGS ARE IN
EFFECT...CALLING FOR MINOR TO MODERATE FLOODING ON THOSE RIVERS.
FLOOD WARNINGS HAVE ALSO BEEN ISSUED FOR THE SKYKOMISH RIVER...WHICH
IS RISING MORE SLOWLY THAN EXPECTED EARLY THIS MORNING...AND THE
REACH OF THE PUYALLUP RIVER NEAR ORTING...WHICH IS CLOSE TO REACHING
FLOOD STAGE.

OTHER RIVERS STILL FACE A THREAT OF FLOODING...AND ADDITIONAL
WARNINGS COULD BE ISSUED. THE GREATEST THREAT IS PROBABLY ON THE
SNOHOMISH RIVER...WHICH IS FORMED BY THE CONFLUENCE OF THE SKYKOMISH
AND SNOQUALMIE RIVERS. NWRFC GUIDANCE STILL SHOWS THE SNOHOMISH
CRESTING IN THE MODERATE FLOOD RANGE. HOWEVER...GIVEN THE SLUGGISH
BEHAVIOR OF THE SKYKOMISH -- WHICH IS THE MAIN DRIVER FOR THE
SNOHOMISH CREST -- I AM GOING TO HOLD OFF ON ISSUING A FLOOD WARNING
FOR THE SNOHOMISH FOR NOW.

THE LATEST RUN OF THE HYDROLOGIC MODELS ALSO SUGGESTS THERE COULD BE
MINOR FLOODING ALONG REACHES OF THE COWLITZ AND GREEN RIVERS. RIVERS
FLOWING OFF THE OLYMPIC MOUNTAINS...ESPECIALLY THE BOGACHIEL...ALSO
BEAR CLOSE WATCH. RIVERS OF THE CHEHALIS BASIN AND THE NORTH
CASCADES...NAMELY THE NOOKSACK AND THE SKAGIT...APPEAR TO FACE A
MINIMAL THREAT OF FLOODING.

THE FLOOD WATCH THAT IS IN EFFECT FOR MOST ALL OF WESTERN WASHINGTON
WILL REMAIN IN EFFECT UNTIL THE HEAVY PRECIPITATION EVENT HAS
DEFINITELY ENDED.

ANOTHER FRONTAL SYSTEM WITH LOWER SNOW LEVELS WILL MOVE THROUGH THE
FORECAST AREA FRIDAY THROUGH SATURDAY. IT WILL BE A SNOW PRODUCER
FOR THE MOUNTAINS...AND IT WILL NOT PRESENT A FLOODING CONCERN. A
COLDER AND SOMEWHAT DRIER PATTERN WILL PREVAIL THROUGH THE WEEKEND
AND EARLY NEXT WEEK...AND AGAIN NO FURTHER FLOODING IS EXPECTED.
MCDONNAL

&&

.AVALANCHE...PREVIOUS DISCUSSION FOLLOWS. THE CURRENT HEAVY LOADING
OF WET HEAVY SNOW OR RAIN THAT BEGAN EARLY TUESDAY AT RISING
FREEZING LEVELS HAS CAUSED A SIGNIFICANT INCREASE IN THE AVALANCHE
DANGER. THE HEAVY PRECIPITATION IS LOADING THE 2 TO 4 FEET OF
SNOWFALL THAT HAS ACCUMULATED SINCE LATE FRIDAY. CONTINUED WARMING
AND FURTHER HEAVY PRECIPITATION RATES OVERNIGHT AND EARLY WEDNESDAY
SHOULD CAUSE LARGE TO VERY LARGE AVALANCHES. A WIDESPREAD AVALANCHE
CYCLE BEGAN NEAR NOON TODAY IN THE SNOQUALMIE PASS AREA, REPORTED BY
PROFESSIONAL PATROLLED...CONFIRMING THESE DANGEROUS CONDITIONS.

AN AVALANCHE WARNING HAS BEEN ISSUED FOR EXTREME AVALANCHE DANGER ON
TUESDAY NEAR AND WEST OF THE CREST AND A HIGH DANGER ELSEWHERE. THE
NWAC RECOMMENDS AVOIDING ALL AVALANCHE TERRAIN ON TUESDAY IN THE
OLYMPICS AND NEAR AND WEST OF THE CREST WITH TRAVEL IN AVALANCHE
TERRAIN NOT RECOMMENDED ELSEWHERE.

PLEASE VISIT WWW.NWAC.US FOR FURTHER DETAILS. KRAMER

&&

.AVIATION...STRONG MOIST NW FLOW ALOFT WILL CONTINUE THROUGH
TONIGHT. A COLD FRONT WILL SWEEP SOUTHWARD ACROSS W WA EARLY THIS
MORNING WITH RAIN CHANGING TO SCATTERED SHOWERS BEHIND THE FRONT BY
18Z. CONTINUING STRONG ONSHORE FLOW WILL PRODUCE A CONVERGENCE ZONE
OVER PUGET SOUND TODAY. THE LOWER AIR MASS WILL REMAIN QUITE MOIST
WITH PREDOMINANT MVFR AND LOCAL IFR CIGS THROUGH 18Z. DRYING BEHIND
THE COLD FRONT SHOULD IMPROVE CIGS TO VFR OVER THE N INTERIOR AFTER
18Z...BUT CIGS OVER PUGET SOUND AND MANY SW INTERIOR AREAS WILL
REMAIN MVFR THROUGH 22Z-00Z.

KSEA...ONSHORE FLOW WILL KEEP THE LOWER AIR MASS AROUND PUGET SOUND
MOIST...WITH CIGS REMAINING MOSTLY MVFR THROUGH THIS AFTERNOON.
VISIBILITY WILL GENERALLY BE P6SM. THE MAIN RAINY PERIOD SHOULD BE
OVER BY 14Z...WITH ONLY SCATTERED SHOWERS EXPECTED THIS AFTERNOON. A
CONVERGENCE ZONE WILL REMAIN NORTH THIS MORNING BUT MOVE DOWN OVER
SEATTLE THIS AFTERNOON. STRONG ONSHORE FLOW SHOULD KEEP THE PSCZ
NORTH OF KSEA...WITH GUSTY SW WINDS 15-30 KT CONTINUING THROUGH THIS
AFTERNOON. KAM

&&

.MARINE...A COLD FRONT WILL SWEEP SOUTHWARD ACROSS W WA EARLY THIS
MORNING. STRONG ONSHORE FLOW WILL CONTINUE TODAY BEHIND THE FRONT
WITH WESTERLY GALES EXPECTED IN THE STRAIT OF JUAN DE FUCA...LEAKING
OVER INTO ADMIRALTY INLET. SMALL CRAFT ADVISORIES ARE UP FOR THE
REMAINING WATERS. ONSHORE FLOW WILL GRADUALLY WEAKEN TONIGHT AS AN
OFFSHORE SURFACE RIDGE BUILDS INLAND...THEN SETTLES OVER THE AREA ON
THURSDAY.

GFS/ECMWF ARE IN FAIR AGREEMENT IN BRINGING ANOTHER FRONTAL SYSTEM
INTO THE AREA THURSDAY NIGHT THROUGH SATURDAY. THE MODELS SHOW A
WARM FRONT JUST BARELY BRUSHING THE AREA THURSDAY NIGHT. A COLD
FRONT MOVES ACROSS THE AREA FRIDAY...FOLLOWED BY THE MAIN SURFACE
LOW FRIDAY NIGHT THROUGH SATURDAY. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY NORTH AND CENTRAL CASCADES ABOVE
     2500 FEET TODAY.
    .FLOOD WATCHES OR WARNINGS FOR MUCH OF WESTERN WASHINGTON.
PZ...GALE WARNING STRAIT OF JUAN DE FUCA...ADMIRALTY INLET...PUGET
     SOUND AND HOOD CANAL.
     SMALL CRAFT ADVISORY COASTAL WATERS...NORTHERN INLAND WATER.
     SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS.

WWW.WEATHER.GOV/SEATTLE

FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 7:05 PM PSTRiver Flood WarningSEWSnohomish24 hr
Feb 21, 9:23 PM PSTRiver Flood WarningSEWSnohomish9 hr
Feb 21, 9:23 PM PSTRiver Flood WarningSEWSnohomish9 hr
Feb 21, 9:23 PM PSTRiver Flood WarningSEWSnohomish9 hr
Feb 22, 9:05 AM PSTRiver Flood WarningSEWSnohomish19 hr
Feb 22, 10:26 AM PSTRiver Flood WarningSEWKing47 hr
Feb 22, 10:26 AM PSTRiver Flood WarningSEWLewis11 hr
Feb 22, 2:44 PM PSTSmall Craft Advisory for Hazardous SeasSEW24 hr

Nearby

River Flood Warnings in Washington, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.